Extensions of ordered theories by generic predicates

Journal of Symbolic Logic 78 (2):369-387 (2013)
  Copy   BIBTEX


Given a theoryTextending that of dense linear orders without endpoints, in a language ℒ ⊇ {<}, we are interested in extensionsT′ ofTin languages extending ℒ by unary relation symbols that are each interpreted in models ofT′ as sets that are both dense and codense in the underlying sets of the models.There is a canonically “wild” example, namelyT= Th andT′ = Th. Recall thatTis o-minimal, and so every open set definable in any model ofThas only finitely many definably connected components. But it is well known that 〈ℝ, <, +, · ℚ 〉 defines every real Borel set, in particular, every open subset of any finite cartesian power of ℝ and every subset of any finite cartesian power of ℚ. To put this another way, the definable open sets in models ofTare essentially as simple as possible, whileT′ has a model where the definable open sets are as complicated as possible, as is the structure induced on the new predicate.In contrast to the preceding example, if ℝalgis the set of real algebraic numbers andT′ Th, then no model ofT′ defines any open set that is not definable in the underlying model ofT.



    Upload a copy of this work     Papers currently archived: 76,199

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Generic relativizations of fine structure.Kai Hauser - 2000 - Archive for Mathematical Logic 39 (4):227-251.
Complex predicates and logics for properties and relations.Chris Swoyer - 1998 - Journal of Philosophical Logic 27 (3):295-325.
Vagueness, semantics and psychology.Jonas Åkerman - 2011 - Philosophical Quarterly 61 (242):1-5.
The degrees below a 1-generic degree $.Christine Ann Haught - 1986 - Journal of Symbolic Logic 51 (3):770 - 777.
Vague predicates and language games.Rohit Parikh - 1996 - Theoria 11 (3):97-107.
On generic extensions without the axiom of choice.G. P. Monro - 1983 - Journal of Symbolic Logic 48 (1):39-52.
Reconsidering ordered pairs.Dana Scott & Dominic McCarty - 2008 - Bulletin of Symbolic Logic 14 (3):379-397.
Complexity of the -query Tautologies in the Presence of a Generic Oracle.Toshio Suzuki - 2000 - Notre Dame Journal of Formal Logic 41 (2):142-151.
A transfer theorem for Henselian valued and ordered fields.Rafel Farré - 1993 - Journal of Symbolic Logic 58 (3):915 - 930.
On non-wellfounded iterations of the perfect set forcing.Vladimir Kanovei - 1999 - Journal of Symbolic Logic 64 (2):551-574.


Added to PP

12 (#805,342)

6 months
6 (#132,607)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Neutrally expandable models of arithmetic.Athar Abdul‐Quader & Roman Kossak - 2019 - Mathematical Logic Quarterly 65 (2):212-217.

Add more citations

References found in this work

Model Theory.Michael Makkai, C. C. Chang & H. J. Keisler - 1991 - Journal of Symbolic Logic 56 (3):1096.
Generic structures and simple theories.Z. Chatzidakis & A. Pillay - 1998 - Annals of Pure and Applied Logic 95 (1-3):71-92.
Completing theories by forcing.J. Barwise - 1970 - Annals of Mathematical Logic 2 (2):119.
A Note on Weakly O-Minimal Structures and Definable Completeness.Alfred Dolich - 2007 - Notre Dame Journal of Formal Logic 48 (2):281-292.

Add more references